Home         Forums  

Go Back   Marrowforums > Treatments > Alternative Treatments
Register FAQ Search Today's Posts Mark Forums Read

Alternative Treatments Complementary and alternative medicine; natural and holistic approaches

Reply
 
Thread Tools Search this Thread
  #1  
Old Sat Mar 7, 2009, 11:26 AM
bwf bwf is offline
Member
 
Join Date: Sep 2007
Posts: 9
Probiotics used w Dacogen?

Hi,

Does anyone have any evidence that taking Probiotics, when getting Dacogen, will reduce diarrhea? My mother has been on Dacogen on/off for 12+ months. One of the side-effects she's dealing with is frequent diarrhea - which obviously effects here quality of life in a big way.

Thanks,
Brian
__________________
Brian, son of Carol, diagnosed AA 1995, treated w cyclosporine, progressed to MDS, July 2007. Being treated w Dacogen currently - unsuccessfully.
Reply With Quote
  #2  
Old Sun Mar 8, 2009, 07:12 AM
Birgitta-A Birgitta-A is offline
Member
 
Join Date: Oct 2007
Location: Stockholm, Sweden
Posts: 1,918
Diarrhea

Hi Brian,
As far as I understand probiotics are always good - I take two different types every day - but they change the bacteria and I don't think probiotics will help your mother with chemo induces diarrhea. Here is info from the Mayo clinics:

"What can you do?
When you begin experiencing diarrhea, you can take action by modifying what you eat and drink, including:

Drink clear liquids. As soon as your diarrhea starts, switch to a diet of clear liquids, such as water, apple juice, clear broth and popsicles.

Avoid milk products, as lactose intolerance may be part of your diarrhea.

Eat low-fiber foods. As your diarrhea starts to improve, add foods low in fiber to your diet, such as bananas, rice, applesauce and toast.

Eat frequent small meals.

Eat foods that are high in potassium. Potassium is an important mineral that you can lose through diarrhea. Try eating bananas, potatoes and apricots to boost your potassium levels. If you have kidney problems, consult with your doctor before eating foods that are high in potassium.

Avoid foods that can irritate your digestive tract. These include dairy products, spicy foods, alcohol, foods and beverages that contain caffeine, and foods high in fiber and fat."

http://www.mayoclinic.com/health/diarrhea/CA00040

Hope this will help your mother !
Kind regards
Birgitta-A
Reply With Quote
  #3  
Old Mon Mar 9, 2009, 08:10 PM
Neil Cuadra Neil Cuadra is offline
Owner
 
Join Date: Jul 2006
Location: Los Angeles, California
Posts: 2,506
In may be helpful to read Chemotherapy and Diarrhea , an interview with Al B. Benson from Northwestern University.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
No transplant Vidaza to Dacogen. julielucas MDS 9 Sun Jan 11, 2015 03:26 PM
Need help - Decitabine (Dacogen) questions Al's Wife MDS 21 Fri Aug 24, 2012 03:38 PM
Resistance to Dacogen Birgitta-A Drugs and Drug Treatments 0 Tue Aug 30, 2011 02:43 PM
Dacogen schedule kgtuck MDS 0 Sat Jul 23, 2011 01:11 PM
The Doctor Came In Smileing Ear To Ear! anne&dean Drugs and Drug Treatments 2 Sun Jan 4, 2009 02:54 PM


All times are GMT -4. The time now is 01:39 PM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2020 Marrowforums.org